Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Great Falls, MT

January 2, 2007

NWS Great Falls, MT issued this winter storm warning at Jan 2, 2007, 4:01 AM MST. It took effect at Jan 2, 2007, 5:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2007, 4:01 AM MST (11:01 UTC)
In effect from
Jan 2, 2007, 5:00 PM MST
Expired
Jan 3, 2007, 5:00 AM MST
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 021101
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 AM MST TUE JAN 2 2007

.PACIFIC MOISTURE WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT
LATER TONIGHT WITH SNOW DEVELOPING OVER THE MOUNTAINS. THIS SNOW
WILL CONTINUE THROUGH THE DAY TUESDAY BUT THEN INCREASE IN
INTENSITY TUESDAY NIGHT BEFORE DECREASING IN INTENSITY ON
WEDNESDAY.

MTZ009-048-021900-
/O.UPG.KTFX.WS.A.0001.070103T0100Z-070103T1300Z/
/O.NEW.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
401 AM MST TUE JAN 2 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET...WHICH IS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5000
FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL PRODUCE AREAS OF
BLOWING SNOW AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
4 follow-up statements
000 
WWUS45 KTFX 021643
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 AM MST TUE JAN 2 2007

.PACIFIC MOISTURE WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT
WITH SNOW DEVELOPING OVER THE MOUNTAINS. THIS SNOW WILL CONTINUE
THROUGH THE DAY THEN INCREASE IN INTENSITY TUESDAY NIGHT BEFORE
DECREASING IN INTENSITY ON WEDNESDAY.

MTZ009-048-030045-
/O.CON.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
943 AM MST TUE JAN 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST WEDNESDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE
5000 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL
PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 022153
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MST TUE JAN 2 2007


MTZ009-048-030600-
/O.CON.KTFX.WS.W.0001.070103T0000Z-070103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
253 PM MST TUE JAN 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE
5000 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL
PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 030438
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 PM MST TUE JAN 2 2007

MTZ009-048-031200-
/O.CON.KTFX.WS.W.0001.000000T0000Z-070103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
938 PM MST TUE JAN 2 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL OCCUR ABOVE
5000 FEET THE REST OF TUESDAY NIGHT. IN ADDITION TO THE SNOW...GUSTY
WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND POOR
VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 031158
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 AM MST WED JAN 3 2007


MTZ009-048-031300-
/O.EXP.KTFX.WS.W.0001.000000T0000Z-070103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
458 AM MST WED JAN 3 2007

...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING. 

SNOW WILL CONTINUE TO FALL OVER THE AREA THROUGH THIS MORNING BUT
HEAVY SNOW AMOUNTS ARE NO LONGER EXPECTED. THE SNOW SHOULD
GRADUALLY END DURING THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 3:40 AM MST, 21 minutes earlier.

Area forecast discussion, Jan 2, 3:40 AM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MST TUE JAN 2 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...STRONG SURFACE WINDS CONTINUE TO BE THE
MAIN WEATHER PLAYER TODAY AND WEDNESDAY. HIGH WIND CRITERIA
ALREADY MET ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS SHOULD
PUSH FURTHER EAST OVER THE NORTHERN PLAINS LATER THIS MORNING SO
HAVE UPGRADED THE PREVIOUSLY ISSUED WIND WATCH TO A WARNING.
WESTERLY FLOW ALOFT WILL PERSIST AND MODELS CONTINUE TO INDICATE
THE POTENTIAL FOR HEAVY SNOWS OVER THE ROCKY MOUNTAIN FRONT. HAVE
UPGRADED THE WATCH TO A WARNING FOR TONIGHT FOR ELEVATIONS ABOVE
5000 FEET. STRONG DOWNSLOPE WINDS WILL BRING A CORRESPONDING RISE
IN AFTERNOON TEMPERATURE READINGS TODAY. WESTERLY FLOW ALOFT WILL
CONTINUE THROUGH THURSDAY BUT THE SURFACE GRADIENT SHOULD RELAX BY
THURSDAY ALLOWING FOR A GRADUAL CESSATION OF WINDS. TEMPERATURES
WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL

THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE MAIN AXIS OF A BROAD UPPER
LEVEL TROUGH WILL MOVE THROUGH THE AREA THURSDAY NIGHT AND FRIDAY.
BEHIND THE TROUGH AXIS RIDGING WILL STRUGGLE TO DEVELOP...LEAVING A
DIRTY WEST TO NORTHWEST FLOW ALOFT OVER THE CWA. HAVE HIGH CHANCE TO
LIKELY POPS OVER THE MOUNTAINS AND SLIGHT CHANCE TO CHANCE POPS OVER
THE PLAINS THROUGH THE ENTIRE PERIOD. TEMPERATURES WILL BE COLD
ENOUGH TO SUPPORT SNOW OVER THE ENTIRE CWA...HAVE MAINTAINED THE
COLDER TEMPS PUT INTO THE FORECAST LAST NIGHT. BREEZY WESTERLY WINDS
WILL CONTINUE OVER MOST OF THE AREA THROUGH THE WEEKEND WITH THE
STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT. THOMSON

MONDAY THROUGH TUESDAY...MODELS IN ROUGH AGREEMENT DURING THIS
PERIOD...DIFFERING IN MINOR FEATURES AND TIMING.  A SERIES OF MINOR
DISTURBANCES...IN A MOIST AND FAIRLY STRONG NORTHWESTERLY FLOW
ALOFT...ARE EXPECTED TO RESULT IN MOSTLY CLOUDY SKIES WITH A CHANCE
OF SNOW OVER THE MOUNTAINS AND A SLIGHT CHANCE OF SNOW FOR MOST
OTHER AREAS.  A WEAK COLD FRONT DROPS SOUTH MONDAY NIGHT BRINGING
TEMPERATURES CLOSE TO SEASONAL AVERAGES.  EK

&&

.AVIATION...
UPDATED 0555Z.
A SERIES OF WEAK DISTURBANCES WILL CONTINUE TO FLATTEN THE UPPER
LEVEL RIDGE OVER THE WESTERN UNITED STATES THROUGH 06Z WEDNESDAY.
THIS WILL CAUSE THE WESTERLY FLOW ALOFT TO BECOME VERY STRONG OVER
NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH THE PERIOD. SNOW WILL
DEVELOP OVER THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL DIVIDE
OVERNIGHT...BUT ONLY MID AND HIGH CLOUDS WILL MOVE OVER THE
REMAINDER OF NORTH CENTRAL AND SOUTHWEST MONTANA. STRONG WEST WINDS
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WILL PERSIST
OVERNIGHT THEN INCREASE AND SPREAD EAST ACROSS NORTH CENTRAL MONTANA
AFTER 12Z TUESDAY.  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  37  44  25 /  10  10  10  20
CTB  50  36  39  21 /  10  10  10  20
HLN  42  26  40  20 /  10  10  10  40
BZN  34  21  34  19 /  10  10  30  40
WEY  21   5  24  10 /  10  10  50  80
DLN  38  25  38  20 /  10  20  40  50
HVR  47  34  42  21 /   0  10  10  20
LWT  48  33  41  25 /   0  10  10  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 5 AM MST WEDNESDAY
FOR MTZ011>014-044>046-049.

HIGH WIND WARNING UNTIL 11 AM MST WEDNESDAY FOR MTZ009-010-048.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST
WEDNESDAY FOR MTZ009-048.

&&

SHORT TERM...EMANUEL
LONG TERM...THOMSON/EK
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 1, 9:45 PM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MST MON JAN 1 2007

MTZ009-010-048-022315-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
945 PM MST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT. WEST WINDS 30 TO 50 MPH WITH
GUSTS TO 70 MPH ARE LIKELY. GUSTS TO 90 MPH ARE POSSIBLE IN
FAVORED MOUNTAIN PASSES AND CANYONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH 11 AM MST ON
WEDNESDAY. A WINTER STORM WATCH IS IN EFFECT TUESDAY NIGHT. BLOWING
SNOW IS LIKELY WITH HEAVY SNOW ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>014-044>046-049-022315-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-
415 PM MST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON UNTIL
WEDNESDAY MORNING. WEST WINDS 20 TO 40 MPH ARE LIKELY. GUSTS TO 65
MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-047-050>055-022315-
BEAVERHEAD-MADISON-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
415 PM MST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 9:26 PM MSTWinter Storm WatchTFX7 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.